EKG Abnormalities Found In Those Treated For COVID With Azithromycin And Hydroxychloroquine

Table of contents:

EKG Abnormalities Found In Those Treated For COVID With Azithromycin And Hydroxychloroquine
EKG Abnormalities Found In Those Treated For COVID With Azithromycin And Hydroxychloroquine
Video: EKG Abnormalities Found In Those Treated For COVID With Azithromycin And Hydroxychloroquine
Video: Hydroxychloroquine and azithromycin for the treatment of COVID-19–Review of study by Didier Raoult 2023, February
Anonim

EKG abnormalities found in those treated for COVID with azithromycin and hydroxychloroquine

Research has shown that these drugs can increase the risk of heart failure. Scientists urge their appointment with great caution.

EKG abnormalities found in those treated for COVID with azithromycin and hydroxychloroquine
EKG abnormalities found in those treated for COVID with azithromycin and hydroxychloroquine

Photo: pixabay.com

Doctors found abnormalities in the electrocardiograms of patients who received a combination of azithromycin and hydroxychloroquine for the experimental treatment of COVID-19. A new study published in Nature Medicine reveals this.

Scientists point out that both drugs can increase the risk of heart rhythm disturbances. Their most dangerous cardiac side effects include sudden death, pirouette tachycardia, and prolongation of the QT interval on the cardiogram. The QT interval on the ECG reflects the time it takes for the heart to fully "recharge" electrically. When it is lengthened on an ECG, there is a risk of developing dangerous arrhythmias and death.

Scientists conducted an EKG on 84 patients who received azithromycin and hydroxychloroquine on a five-dose regimen. The QT interval was lengthened in most of them. For 11% of patients, the prolongation of the QT interval was characterized by doctors as "severe", which indicated a high risk of arrhythmias and death.

Scientists talk about the side effects of drugs that can be used against COVID-19

Chloroquine, hydroxychloroquine and azithromycin are drug candidates for COVID-19. Scientists urge not to use them unnecessarily and be aware of the potential adverse effects of these drugs.

Read the article

Four participants in this study died, but there was no indication that drugs were the cause of their death.

The authors of the study believe that the ability of drugs to cause heart disorders may increase due to existing cardiac pathologies and due to the severe course of COVID-19. According to scientists, doctors should constantly monitor the ECG of patients who receive azithromycin and hydroxychloroquine to prevent complications.

Popular by topic